Alert archive / Mississippi / Tornado Warnings in 2014

Tornado Warning 65, NWS Jackson, MS

April 29, 2014Jefferson Davis County, Lawrence County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 29, 2014, 5:20 PM CDT for Jefferson Davis County, Lawrence County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 5:20 PM CDT (22:20 UTC)
Expired
Apr 29, 2014, 6:15 PM CDT
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Jefferson Davis County, MS, Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 5:30 PM CDTHAIL 1Silver Creek, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:46 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WFUS54 KJAN 292220
TORJAN
MSC065-077-292315-
/O.NEW.KJAN.TO.W.0065.140429T2220Z-140429T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  CENTRAL LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 520 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MONTICELLO...AND MOVING EAST AT 30 MPH.

  HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  ARM AROUND 525 PM CDT.
  PROGRESS AROUND 530 PM CDT.
  PRENTISS AROUND 540 PM CDT.
  CARSON AROUND 550 PM CDT.
  CLEM AROUND 555 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SILVER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3166 9014 3176 8975 3161 8975 3161 8974
      3158 8970 3155 8962 3153 8960 3152 8960
      3152 8959 3150 8958 3147 8960 3147 9014
TIME...MOT...LOC 2220Z 257DEG 28KT 3158 9006

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

GRG
2 follow-up statements
135 
WWUS54 KJAN 292231
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT TUE APR 29 2014

MSC065-077-292315-
/O.CON.KJAN.TO.W.0065.000000T0000Z-140429T2315Z/
LAWRENCE MS-JEFFERSON DAVIS MS-
531 PM CDT TUE APR 29 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR JEFFERSON DAVIS AND EAST
CENTRAL LAWRENCE COUNTIES UNTIL 615 PM CDT...

AT 531 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR ARM...AND MOVING EAST AT 30 MPH.

HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  PRENTISS AROUND 545 PM CDT.
  CARSON AROUND 550 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BASSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3147 9007 3168 9007 3176 8975 3161 8975
      3157 8968 3155 8962 3151 8960 3152 8959
      3149 8959 3147 8961
TIME...MOT...LOC 2231Z 267DEG 27KT 3156 8998

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

GRG
622 
WWUS54 KJAN 292240
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT TUE APR 29 2014

MSC077-292250-
/O.CAN.KJAN.TO.W.0065.000000T0000Z-140429T2315Z/
LAWRENCE MS-
540 PM CDT TUE APR 29 2014

...THE TORNADO WARNING FOR EAST CENTRAL LAWRENCE COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3152 8996 3153 8998 3170 8997 3176 8976
      3161 8975 3158 8970 3155 8962 3151 8960
      3152 8959 3149 8959 3147 8961 3147 8996
TIME...MOT...LOC 2240Z 267DEG 22KT 3157 8992

$$

MSC065-292315-
/O.CON.KJAN.TO.W.0065.000000T0000Z-140429T2315Z/
JEFFERSON DAVIS MS-
540 PM CDT TUE APR 29 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR JEFFERSON DAVIS COUNTY
UNTIL 615 PM CDT...

AT 540 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PROGRESS...AND MOVING EAST AT 25 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  PRENTISS AROUND 545 PM CDT.
  CARSON AROUND 600 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BASSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3152 8996 3153 8998 3170 8997 3176 8976
      3161 8975 3158 8970 3155 8962 3151 8960
      3152 8959 3149 8959 3147 8961 3147 8996
TIME...MOT...LOC 2240Z 267DEG 22KT 3157 8992

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

GRG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 29, 3:54 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 29, 3:54 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT TUE APR 29 2014

...SEVERE WEATHER EXPECTED THROUGH THE REST OF THE AFTERNOON AND INTO
THE EVENING...

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...

RISK OF SEVERE WEATHER FOR THIS EVENING IS ON TRACK...BUT BY THIS
EVENING THE RISK WILL BE CONFINED TO AREAS ALONG AND SOUTH OF THE
NATCHEZ TRACE PARKWAY AS A COOL FRONT BEGINS CROSSING THE REGION
FROM THE NW. WILL NOT BE MAKING ANY SIGNIFICANT CHANGES TO THE
EXPECTED IMPACTS THIS EVENING...WITH A STRONG TORNADO REMAINING
POSSIBLE MAINLY ACROSS SOUTHEASTERN PORTIONS OF THE FA. LARGE
HAIL...DAMAGING WINDS AND TORNADOES WILL REMAIN POSSIBLE FURTHER
NORTH AND EAST TOWARD THE NATCHEZ TRACE AND WILL KEEP THESE RISKS
HIGHLIGHTED IN THE HWO/GRAPHICS. LOCALLY HEAVY RAINS ACROSS
EASTERN/SOUTHEASTERN MS WILL ALSO REMAIN POSSIBLE AND WILL KEEP
FLASH FLOOD WATCH INTACT AS IS.

GUIDANCE CONTINUES TO SHOW THE MAIN LINE OF ACTIVITY PUSHING OUT OF
THE FA BETWEEN 9 PM AND MIDNIGHT WITH THE COOL/DRY AIR ASSOCIATED
WITH THE COOL FRONT FILTERING ACROSS THE FA THROUGH THE REMAINDER OF
THE NIGHT. TOMORROW LOOKS TO BE A PLEASANT DAY...WITH HIGH
TEMPERATURES ONLY REACHING THE UPPER 60S ACROSS NW ZONES TO THE
UPPER 70S FURTHER SOUTHEAST. THE CUT-OFF UPPER CYCLONE OVER THE
UPPER MS VALLEY WILL NOT MAKE MUCH HEADWAY UNTIL THU WHEN IT WILL
FINALLY EJECT NORTHEAST ACROSS THE GREAT LAKES. WITH DRY SURFACE
HIGH PRESSURE IN PLACE ACROSS THE DEEP SOUTH THE CHANCE FOR RAIN
REMAINS MINIMAL THROUGH THE END OF THE WEEK...DESPITE A DIGGING S/WV
TROF ACROSS THE SOUTHERN PLAINS. HIGH TEMPERATURES WILL REMAIN WELL
BELOW NORMAL ON THU BEFORE A WARMING TREND COMMENCES FRI. /BK/

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)...

BY THE WEEKEND...MORE RIDGING WILL DEVELOP WITH A STEADY MOISTENING
WITH TIME AS SOUTHERLY FLOW DEVELOPS. TEMPS WILL TREND WARMER WITH
SAT COMING IN NEAR NORMAL AND THE SUN-TUE PERIOD BEING ABV AVG. AN
OVERALL DRY AIRMASS WILL KEEP PRECIP CHANCES IN CHECK WITH NO PRECIP
CHANCES FOR THE MED RANGE. /CME/

&&

.AVIATION...+TSRA AFFECTING KHBG PERIODICALLY THIS AFTN BRINGING
BRIEF IFR CONDS DUE TO VIS RESTRICTIONS. CONDS SHOULD IMPROVE OVER
NEXT COUPLE HOURS BUT MORE TSRA XPCTD FOR THIS SITE ALONG WITH VCTS
FOR KMEI/KGTR/JAN/HKS THROUGH EARLY TO LATE AFTN FARTHER EAST. TSRA
COULD BE STRONG TO SEVERE AT TIMES WITH TURBULENCE, HAIL, AND STRONG
WINDS INVOF STORMS. STORM TOPS WILL REACH UPWARDS OF 50 KFT. STORMS
WILL MOVE EAST OF ALL SITES BY LATE TONIGHT AS COOL FRONT MOVES
THROUGH. NW WINDS OF 5-10 KT WILL OCCUR OVERNIGHT WITH VFR CONDS
PREVAILING. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  71  44  69 /  28   7   0   0
MERIDIAN      56  74  44  70 /  68  13   0   0
VICKSBURG     49  70  42  70 /  14   4   0   0
HATTIESBURG   60  77  48  71 /  66  13   0   0
NATCHEZ       51  70  43  69 /  17   4   0   0
GREENVILLE    48  67  43  69 /  11   4   0   0
GREENWOOD     48  68  42  67 /  16   4   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ030-031-033-
     038-039-045-046-051-052-057-058-065-066-072>074.

LA...NONE.
AR...NONE.
&&

BK/ALLEN
Hazardous weather outlook, Apr 29, 12:56 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT TUE APR 29 2014

ARZ074-075-LAZ007-MSZ018-019-034-301800-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ027>033-036>038-042>044-048-053-054-059>061-301800-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-YAZOO-MADISON MS-LEAKE-HINDS-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF LARGE GOLFBALL
HAIL...DAMAGING WINDS...A FEW TORNADOES...AND FLOODING RAINFALL ARE
EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ008-009-015-016-023>026-MSZ025-026-035-040-041-047-301800-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-HUMPHREYS-ISSAQUENA-
SHARKEY-WARREN-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

FLOODING
RISK...LIMITED
TIMING...TODAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED
HAIL...DAMAGING WINDS...TORNADOES...AND FLOODING RAINFALL ARE
LIKELY DURING THE LATE MORNING TO AFTERNOON HOURS TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ039-045-046-049>052-055>058-062>066-072>074-301800-
NOXUBEE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...HIGH
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF STRONG
TORNADOES...LARGE GOLFBALL HAIL...DAMAGING WINDS...AND FLOODING
RAINFALL ARE EXPECTED DURING THE AFTERNOON TO EARLY EVENING HOURS
TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

ALLEN

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 29, 3:47 PM CDT, 1 hour 33 minutes before
MSZ049-050-056-292115-
SMITH MS-SCOTT MS-RANKIN MS-
347 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 6 MILES NORTHEAST OF JOHNS AT 347 PM CDT...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN EASTERN RANKIN...SCOTT AND NORTHWESTERN SMITH COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3258 8972 3232 8932 3210 8978 3223 9007
TIME...MOT...LOC 2047Z 238DEG 33KT 3222 8978

MME
Special weather statement, Apr 29, 3:53 PM CDT, 1 hour 27 minutes before
MSZ032-033-038-292140-
WINSTON MS-OKTIBBEHA MS-CHOCTAW MS-
353 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES SOUTHWEST OF ACKERMAN AT 353 PM CDT...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN CENTRAL CHOCTAW...OKTIBBEHA AND NORTHEASTERN WINSTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 8874 3328 8875 3328 8881 3327 8882
      3320 8922 3329 8931 3356 8886 3331 8867
      3329 8867
TIME...MOT...LOC 2053Z 234DEG 35KT 3326 8919

MME
Special weather statement, Apr 29, 4:15 PM CDT, 1 hour 5 minutes before
MSZ044-049-050-292155-
SCOTT MS-RANKIN MS-LEAKE MS-
415 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF PELAHATCHIE AT
416 PM CDT...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN EXTREME SOUTH CENTRAL LEAKE...EAST CENTRAL RANKIN AND SCOTT
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3227 8983 3242 8994 3258 8944 3225 8932
      3223 8932
TIME...MOT...LOC 2116Z 237DEG 36KT 3240 8978

JC
Special weather statement, Apr 29, 4:48 PM CDT, 32 minutes before
MSZ038-039-045-046-292250-
WINSTON MS-NOXUBEE MS-NESHOBA MS-KEMPER MS-
448 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF BLUFF SPRINGS AT 448
PM CDT...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN NORTHERN KEMPER...EXTREME EASTERN NESHOBA...SOUTHERN
NOXUBEE AND SOUTHEASTERN WINSTON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3285 8835 3260 8893 3297 8893 3320 8831
TIME...MOT...LOC 2148Z 244DEG 26KT 3281 8893

MME
Special weather statement, Apr 29, 4:50 PM CDT, 30 minutes before
MSZ044-045-051-292250-
NEWTON MS-NESHOBA MS-LEAKE MS-
450 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MADDEN AT 450 PM CDT...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN LEAKE...NESHOBA AND EXTREME NORTHWESTERN
NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3257 8932 3257 8935 3270 8955 3293 8903
      3292 8892 3265 8891
TIME...MOT...LOC 2150Z 244DEG 26KT 3267 8933

MME
Local storm report, Apr 29, 5:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             4 NNE EAST LINCOLN      31.55N 90.27W
04/29/2014  E1.00 INCH       LINCOLN            MS   EMERGENCY MNGR

            OCCURRING ON US 84 AT THE FAIR RIVER COMMUNITY

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:03 PM CDTTornado WarningJANCopiah, Simpson57 min
Apr 28, 7:08 PM CDTFlash Flood WarningJANAttala, Leake, Madison, Rankin, Scott2 hr
Apr 28, 7:21 PM CDTSevere Thunderstorm WarningJANNoxubee39 min
Apr 28, 7:34 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba41 min
Apr 28, 7:36 PM CDTTornado WarningJANNoxubee54 min
Apr 28, 7:37 PM CDTTornado WarningJANNewton, Scott53 min
Apr 28, 7:38 PM CDTTornado WarningJANRankin37 min
Apr 28, 7:53 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Apr 28, 7:54 PM CDTTornado WarningJANKemper, Neshoba66 min
Apr 28, 8:06 PM CDTTornado WarningJANJasper, Newton, Scott, Smith54 min
Apr 28, 8:16 PM CDTFlash Flood WarningJANLauderdale, Newton, Scott4 hr
Apr 28, 8:23 PM CDTRiver Flood WarningJANAttala3 days
Apr 28, 8:23 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith67 min
Apr 28, 8:23 PM CDTTornado Warning Tornado observedJANKemper, Lauderdale, Newton67 min
Apr 28, 8:38 PM CDTAreal Flood WarningJANWinston12 hr
Apr 28, 8:39 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis51 min
Apr 28, 8:43 PM CDTTornado WarningJANJasper, Smith62 min
Apr 28, 8:53 PM CDTTornado WarningJANLauderdale52 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson39 min
Apr 28, 9:10 PM CDTSevere Thunderstorm WarningJANJones65 min
Apr 28, 9:36 PM CDTSevere Thunderstorm WarningJANCovington, Jones, Smith39 min
Apr 28, 9:39 PM CDTTornado WarningJANClarke, Jasper, Jones66 min
Apr 28, 9:50 PM CDTSevere Thunderstorm WarningJANJones55 min
Apr 28, 10:03 PM CDTFlash Flood WarningJANCovington, Jones4 hr
Apr 28, 10:04 PM CDTFlash Flood WarningJANClarke, Jasper, Smith4 hr
Apr 28, 11:00 PM CDTSevere Thunderstorm WarningJANJones60 min
Apr 28, 11:13 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion77 min
Apr 28, 11:30 PM CDTFlash Flood WarningJANForrest, Lamar, Marion4 hr
Apr 29, 2:44 AM CDTRiver Flood WarningJANClarke5 days
Apr 29, 4:26 AM CDTFlash Flood WatchJANClarke, Clay, Covington, Forrest, Jasper, Jones and 10 more15 hr
Apr 29, 2:23 PM CDTSpecial Weather StatementJANFranklin32 min
Apr 29, 2:33 PM CDTSevere Thunderstorm WarningJANMadison42 min
Apr 29, 3:01 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln44 min
Apr 29, 3:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Apr 29, 3:47 PM CDTSpecial Weather StatementJANRankin, Scott28 min
Apr 29, 3:50 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston55 min
Apr 29, 3:53 PM CDTSpecial Weather StatementJANOktibbeha47 min
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston38 min
Apr 29, 4:15 PM CDTSpecial Weather StatementJANScott40 min
Apr 29, 4:31 PM CDTSevere Thunderstorm WarningJANNeshoba29 min
Apr 29, 4:37 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln38 min
Apr 29, 4:48 PM CDTSpecial Weather StatementJANKemper62 min
Apr 29, 4:50 PM CDTSpecial Weather StatementJANNeshoba60 min
Apr 29, 4:53 PM CDTFlash Flood WarningJANKemper, Leake, Neshoba4 hr
Apr 29, 5:07 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence53 min
Apr 29, 5:14 PM CDTFlash Flood WarningJANLowndes2 hr
Apr 29, 5:23 PM CDTSpecial Weather StatementJANLincoln42 min
Apr 29, 5:37 PM CDTFlash Flood WarningJANKemper, Noxubee4 hr
Apr 29, 5:42 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith48 min
Apr 29, 5:52 PM CDTSpecial Weather StatementJANNeshoba43 min
Apr 29, 5:53 PM CDTSevere Thunderstorm WarningJANCovington67 min
Apr 29, 6:17 PM CDTSpecial Weather StatementJANLauderdale58 min

Nearby

Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.